Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 33, NWS JSJ
NWS JSJ issued this flash flood warning at May 15, 2006, 2:10 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2006, 2:10 PM CDT (19:10 UTC)
- Expired
- May 16, 2006, 8:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 151913
FFWSJU
PRC073-141-152100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
310 PM AST MON MAY 15 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
JAYUYA
UTUADO
* UNTIL 500 PM AST
* AT 306 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A STRONG THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UTUADO AND
JAYUYA. DOPPLER RADAR ESTIMATES INDICATED RAINFALL AMOUNTS OF AROUND
TWO INCHES. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES
ARE POSSIBLE IN THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 1820 6663 1825 6668 1830 6668 1830 6663
1828 6660 1828 6657 1822 6657 1817 6654
$$
RIVERA2 follow-up statements
000
WGCA72 TJSJ 152058
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
458 PM AST MON MAY 15 2006
PRC073-141-152105-
JAYUYA-UTUADO-
458 PM AST MON MAY 15 2006
...THE FLASH FLOOD WARNING EXPIRES AT 500 PM AST...
FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
JAYUYA AND UTUADO
AT 453 PM AST...DOPPLER WEATHER RADAR INDICATED THAT MOST OF THE
SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING
AREA EARLIER THIS AFTERNOON HAD DIMINISHED IN INTENSITY OR MOVED
AWAY FROM THE AREA. ALTHOUGH A BRIEF...SCATTERED SHOWER OR
THUNDERSTORM COULD STILL AFFECT THESE MUNICIPALITIES DURING THE NEXT
HOUR OR SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW FLASH
FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS
ALLOWED TO EXPIRE.
LAT...LON 1820 6663 1825 6668 1830 6668 1830 6663
1828 6660 1828 6657 1822 6657 1817 6654
$$
BCS000
WGCA72 TJSJ 152102 CCA
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED...CORRECTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
458 PM AST MON MAY 15 2006
PRC073-141-152105-
JAYUYA-UTUADO-
458 PM AST MON MAY 15 2006
...THE FLASH FLOOD WARNING EXPIRES AT 500 PM AST...
FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
JAYUYA AND UTUADO
AT 453 PM AST...DOPPLER WEATHER RADAR INDICATED THAT MOST OF THE
SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING
AREA EARLIER THIS AFTERNOON HAD DIMINISHED IN INTENSITY OR MOVED
AWAY FROM THE AREA. ALTHOUGH A BRIEF...SCATTERED SHOWER OR
THUNDERSTORM COULD STILL AFFECT THESE MUNICIPALITIES DURING THE NEXT
HOUR OR SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW FLASH
FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS
ALLOWED TO EXPIRE.
HOWEVER...AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT
FOR JAYUYA AND UTUADO UNTIL 600 PM.
LAT...LON 1820 6663 1825 6668 1830 6668 1830 6663
1828 6660 1828 6657 1822 6657 1817 6654
$$
BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 15, 4:00 AM CDT, 10 hours 10 minutes earlier.
Area forecast discussion, May 15, 4:00 AM CDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 500 AM AST MON MAY 15 2006 .SYNOPSIS... MID TO UPPER HIGH PRESSURE RIDGE ACROSS THE CENTRAL AND EASTERN CARIBBEAN WILL BUILD FURTHER NORTHEAST ACROSS THE LOCAL AREA AND INTO THE ATLANTIC BY FRIDAY. A BROAD SURFACE TROUGH EXTENDING NORTH ACROSS THE CENTRAL CARIBBEAN TO JUST SOUTH OF HISPANIOLA AND THE LOCAL OFFSHORE CARIBBEAN WATERS...WILL CONTINUE TO WEAKEN OVER THE NEXT FEW DAYS...AS HIGH PRESSURE CENTERED ACROSS THE WEST ATLANTIC CONTINUES TO BUILD INTO THE LOCAL AREA AND MOVE FURTHER EAST TOWARDS THE EAST CENTRAL ATLANTIC. AS A RESULT...THE EASTERLY TRADE WIND FLOW WILL INCREASE OVER THE REGION TODAY THROUGH FRIDAY. A TROPICAL WAVE NOW APPARENT ON THE LATEST SATELLITE IMAGERY...AND LOCATED NEAR 50/51 WEST THIS MORNING...WILL CONTINUE WEST AND MOVE MAINLY SOUTH OF THE LOCAL AREA WEDNESDAY INTO THURSDAY. && .DISCUSSION... SKIES ACROSS THE LOCAL AREA BECAME CLEAR TO PARTLY CLOUDY DURING THE OVERNIGHT AND EARLY MORNING HOURS. LATEST SATELLITE IMAGERY SHOWED A FEW MID TO HIGH LEVEL CLOUDS STREAKING ACROSS THE AREA IN THE PREVAILING WESTERLY WIND FLOW...WHILE SMALL PATCHES OF LOW LEVEL CLOUDS MOVED ACROSS THE REGIONAL WATERS IN THE NOW PREDOMINANT EASTERLY WIND FLOW. DOPPLER WEATHER RADAR SHOWED LITTLE OR NO SHOWERS OVER THE ISLANDS DURING THE OVERNIGHT HOURS...AND LESSER AMOUNTS OF SHOWERS AND ISOLATED THUNDERSTORMS WERE NOTED OVER THE REGIONAL WATERS COMPARED TO RECENT DAYS. MOST OF SHOWER ACTIVITY WAS NOW FOCUSED MAINLY OVER THE OFFSHORE ATLANTIC AND EXTREME SOUTH AND SOUTHEAST CARIBBEAN WATERS. CONTRARY TO PREVIOUS DISCUSSIONS...THE GFS INITIALIZED FAIRLY WELL AND AS INDICATED BY LATEST SATELLITE IMAGERY...PREVIOUS QUIKSCAT AND SATELLITE DERIVED WINDS...ALONG WITH LOCAL AND SHIP OBSERVATIONS... THE LOW LEVEL WINDS HAVE INDEED BEGUN TO BACK AND BECOME MORE EASTERLY. WITH THAT SAID...THE INCREASING EASTERLY TRADE WINDS ACROSS THE LOCAL AREA TODAY AND DURING THE REST OF THE WEEK...WILL MAINTAIN THE LOCAL AREA SUFFICIENTLY MOIST IN THE LOW LEVELS TO PRODUCE DIURNALLY AND LOCALLY ENHANCED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF PUERTO RICO AND LOCAL ISLANDS. SOME OF THESE SHOWERS WILL PRODUCE BRIEF BUT HEAVY DOWNPOURS AT TIMES...ESPECIALLY ACROSS PARTS OF THE INTERIOR AND WEST SECTIONS OF PUERTO RICO. LONG TERM...HAVE BEEN MONITORING THE ABOVE MENTIONED TROPICAL WAVE FOR THE PAST COUPLE OF DAYS AND ALTHOUGH NOT VERY IMPRESSIVE ON SATELLITE...GFS MODELS DO BRING THE WAVE ACROSS THE WINDWARD ISLANDS AND INTO THE EASTERN CARIBBEAN LATE WEDNESDAY INTO THURSDAY. THIS MAY BRING SOME ADDITIONAL MOISTURE TO THE AREA ON THURSDAY BUT WILL CONTINUE TO MONITOR AND SEE HOW THINGS UNFOLD. && .MARINE... WINDS AND SEAS ACROSS THE REGIONAL WATERS WILL BE BETWEEN 8 TO 15 KNOTS AND 3 TO 4 FEET RESPECTIVELY TODAY...BUT WILL CONTINUE TO INCREASE TO A MODERATE WIND FLOW OVER THE NEXT FEW DAYS AS THE EASTERLY TRADES BECOME MORE PREVALENT OVER THE LOCAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 76 88 75 / 30 0 30 20 STT 83 76 84 76 / 20 10 20 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09
Hazardous weather outlook, May 15, 5:00 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAY 15 2006 PRZ001>013-AMZ710>750-161000- 600 AM AST MON MAY 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...WINDS BECOME MORE EASTERLY TODAY AND SHOWER ACTIVITY WILL DECREASE. NEVERTHELESS STRONG HEATING OVER PUERTO RICO WILL ALLOW SOME THUNDERSTORMS TO FORM OVER THE WESTERN INTERIOR AND THESE WILL PRODUCE LOCALLY HEAVY RAIN WHICH MAY PRODUCE URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...DIURNALLY AND LOCAL TERRAIN INDUCED SHOWERS AND ISOLATED THUNDERSTORM CAN BE EXPECTED DURING THE AFTERNOONS. THIS MAY LEAD TO BRIEF BUT LOCALLY HEAVY RAINFALL AT TIMES. THEREFORE MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE. NO OTHER WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-161000- 600 AM AST MON MAY 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.